Alert archive / Texas / Rip Current Statements in 2026

Rip Current Statement 6, NWS Brownsville, TX

January 30, 2026Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this rip current statement at Jan 30, 2026, 1:32 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Jan 30, 2026, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2026, 1:32 AM CST (07:32 UTC)
In effect from
Jan 30, 2026, 6:00 PM CST
Expired
Jan 31, 2026, 6:00 PM CST
In force
24 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2026-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2026-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WHUS44 KBRO 300732
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
132 AM CST Fri Jan 30 2026

TXZ451-454-455-311200-
/O.NEW.KBRO.SU.Y.0005.260131T0000Z-260131T1200Z/
/O.NEW.KBRO.RP.S.0006.260131T0000Z-260131T1200Z/
Kenedy Island-Willacy Island-Cameron Island-
132 AM CST Fri Jan 30 2026

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet expected in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents expected.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...For the High Surf Advisory, from 6 PM this evening to 6 
  AM CST Saturday. For the High Rip Current Risk, from this 
  evening through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
608 
WHUS44 KBRO 310620 AAA
CFWBRO

Coastal Hazard Message...UPDATED
National Weather Service Brownsville TX
1220 AM CST Sat Jan 31 2026

TXZ451-454-455-010000-
/O.EXT.KBRO.SU.Y.0005.000000T0000Z-260201T0000Z/
/O.EXT.KBRO.RP.S.0006.000000T0000Z-260201T0000Z/
Kenedy Island-Willacy Island-Cameron Island-
1220 AM CST Sat Jan 31 2026

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...For the High Surf Advisory, until 6 PM CST this 
  evening. For the High Rip Current Risk, through this afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Jan 29, 10:43 PM CST, 2 hours 49 minutes earlier. Its key messages:

  • Updated at 1023 PM CST Thu Jan 29 2026
  • A cold front moving through overnight will bring colder temperatures back to the region through Sunday with a Freeze Watch in effect for portions of the region Saturday night into Sunday.
  • Low rain chances (10-30%) along the immediate coast and Gulf waters tonight into Friday morning.
  • Adverse marine conditions are expected Friday morning through Saturday afternoon, with a Small Craft Advisory in effect beginning at 5 AM Friday.
  • Adverse beach are expected by Friday evening and potentially through the weekend.
Area forecast discussion, Jan 29, 10:43 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1043 PM CST Thu Jan 29 2026

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Updated at 1023 PM CST Thu Jan 29 2026

- A cold front moving through overnight will bring colder
  temperatures back to the region through Sunday with a Freeze
  Watch in effect for portions of the region Saturday night into
  Sunday.

- Low rain chances (10-30%) along the immediate coast and Gulf
  waters tonight into Friday morning.

- Adverse marine conditions are expected Friday morning through
  Saturday afternoon, with a Small Craft Advisory in effect
  beginning at 5 AM Friday.

- Adverse beach are expected by Friday evening and potentially
  through the weekend.

&&

.DISCUSSION...
Issued at 1023 PM CST Thu Jan 29 2026

A cold front will move through Deep South Texas and the Rio Grande
Valley tonight into Friday morning bringing cooler weather back to
the region. Showers ahead of the front will likely remain over the
waters, with the greatest chance (10-30%) over land being along the
coast.

While daytime high temperatures will be in the 50s and 60s through
the weekend, the main story will be the cold overnight temperatures.
Temperatures will fall to just above freezing across the Northern
Ranchlands with a (10-40%) chance of a few locations reaching the
freezing mark Friday night into Saturday morning. The best chance
(60-90%) for freezing temperatures will be Saturday night
across the Northern Ranchlands into the Upper Valley. There is a
low chance (10-30%) of a freeze Saturday night into early Sunday
morning across the Low/Mid Valley. A Freeze Watch has been issued
for inland Kenedy, Brooks, Jim Hogg, Zapata, Starr and northern
Hidalgo counties Saturday night into Sunday morning. Will continue
to closely monitor in case an expansion of the Watch is needed. A
gradual warming trend begins on Monday as low level southerly
flow returns.

Gusty northerly winds behind the front will likely lead to hazardous
coastal conditions with a High Risk of Rip Currents this weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1023 PM CST Thu Jan 29 2026

MVFR conditions will prevail at HRL and BRO, with VFR at MFE
tonight. With that said a cold front moving through overnight may
bring with it some patchy fog and lowered ceilings with calmer
winds so TEMPO groups have been included for potential IFR
conditions. Once the front moves through early Friday morning,
conditions will begin to clear but northerly winds may gust to
around 25 kts in the afternoon.

&&

.MARINE...
Issued at 1023 PM CST Thu Jan 29 2026

A cold front is expected to arrive late tonight into Friday. A
Small Craft Advisory has been issued for all waters off the lower
Texas coast beginning at 5 am Friday. Rain chances will continue
tonight (30-50%) along and ahead of the aforementioned front.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             72  52  64  44 /   0  20   0  10
HARLINGEN               74  46  63  39 /   0  10   0  10
MCALLEN                 76  50  66  42 /   0  10   0  10
RIO GRANDE CITY         76  47  66  37 /   0   0  10  10
SOUTH PADRE ISLAND      69  55  63  52 /   0  30  10  10
BAYVIEW/PORT ISABEL     71  51  63  46 /   0  20   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Saturday night through Sunday morning for
     TXZ248>252-353.

GM...Small Craft Advisory from 5 AM Friday to 3 PM CST Saturday for
     GMZ130-132-135-150-155-170-175.

&&

SHORT TERM...68
LONG TERM....68
AVIATION...68

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:37 PM CSTFreeze WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata35 hr
Jan 30, 1:32 AM CSTHigh Surf AdvisoryBROCameron, Kenedy, Willacy40 hr

Nearby

Rip Current Statements in Texas, 2026Every rip current statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.